MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 621P
Model Number 621P
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 06/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.Based on the information provided, the risk assessment for the lucia product, and based on our experience, we have determined that the following factors may have caused or contributed to the reported device deficiency but are not limited to: -incomplete or improper loading of the device: during the loading process, the device requires a tactile "click" to confirm proper advancement into the correct position.The absence of this "click" suggests that the device may not have been fully seated or aligned within the cartridge.Misalignment or incomplete advancement could prevent the device from functioning as intended during preparation.-potential insufficient ovd application: while the site indicates that ovd was applied during preparation, it is critical to ensure that a generous amount of ovd is applied to both the lens and the cartridge.If ovd is inadequately or unevenly applied, it may result in increased friction during the advancement process, leading to incomplete positioning of the device and preventing the tactile "click." -variability in handling or technique: variability in the surgical technician's handling technique during device preparation could have contributed to the reported deficiency.For instance, if the plunger was not advanced smoothly or at the correct angle, it could lead to incomplete advancement of the device, resulting in the absence of the tactile "click" and subsequent device malfunction.-dwell time or delayed injection: although the device was not used and the issue occurred during preparation, prolonged dwell times in intermediate positions could theoretically impact device performance.If the lens is advanced into the conical section but not immediately injected, the viscoelastic materials may lose their lubricity, potentially exacerbating any issues during device advancement.The available information does not indicate abnormalities during preparation or manufacturing deviations.Based on this assessment, the observed deficiency appears to be isolated and related to handling or procedural variability during the preparation process.
 
Event or Problem Description
The customer reported that during surgery the haptic of the ct lucia 621p lens would not inject properly and the lens was partially implanted in the capsular bag.The lens was subsequently explanted and a spare zeiss lens was used to successfully complete the procedure.No patient injury was reported.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 621P
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya manjaya
5300 central parkway
dublin, CA 94568
9255574259
MDR Report Key25670072
Report Number3010126268-2026-00034
Device Sequence Number10407060
Product Code HQL
UDI-Device Identifier00843045102281
UDI-Public(01)00843045102281(11)250611(17)280531
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100016S025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number621P
Device Catalogue Number003500-0056-482
Device Lot Number3S250610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown